• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

amitriptyline & nightmares?

catkin

catkin

ACCOUNT CLOSED
Joined
Mar 21, 2011
Messages
5,170
Location
in a bit of a ravel
Started this a few weeks ago, up to 75mg, cross titrating with Sertraline.
Just asking if anyone has experienced intense nightmares on this please? I can't tell if these are PTSD stuff or drug induced. They are nightly and last into the days, have definitely increased since drug change, so am guessing it's that....disappointing as am sleeping on A for the first time in years .
Thanks
 
E

Emmer

Well-known member
Joined
Apr 6, 2015
Messages
46
Most psychiatric meds cause increased dreaming/nightmates but I think it settles down. I have more bad dreams when stressed. They are exhausting the next day. I have been told something I don't fully understand, about REM sleep being increased or is it decreased? Medication alters sleep slightly and Amitryptaline makes you sleep so it must be affecting that area. I found it settles down though.
 
catkin

catkin

ACCOUNT CLOSED
Joined
Mar 21, 2011
Messages
5,170
Location
in a bit of a ravel
Apparently they are more likely due to reduction in sertraline than the Amitryptiline, hope that's the case. Brain zaps now. Really it's about training body to accept the swap of one toxin for another.
 
Top